MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Model Number PNS5F130SIM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a neuron select catheter 5f (5f select).During the procedure, while accessing the brachiocephalic artery, the 5f select fractured.Therefore, the physician used a goose neck snare to remove the broken piece of the 5f select.No additional information has been provided.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the sales representative on 01/14/2021: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned 5f select confirmed a fracture on the distal shaft.If the device is forcefully manipulated against resistance at an extreme angle within patient anatomy, damage such as this may occur.Based on the lack of stretching near the fracture site, this catheter break was likely the result of a kink while trying to navigate the brachiocephalic artery.The additional fracture may have occurred during the snaring process and the distal fractured segment was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aneurysm in the middle cerebral artery (mca) bifurcation using a neuron select catheter 5f (5f select) and neuron max 6f 088 long sheath (neuron max).During the procedure, while accessing the brachiocephalic artery using the 5f select and neuron max, the physician noticed the 5f select became fractured and, consequently, the distal tip of the 5f select broke off.Therefore, the physician used a goose neck snare to remove the broken piece of the 5f select.The procedure was completed using a neuron 6f 070 delivery catheter (neuron 070) and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11118184
Report Number3005168196-2021-00006
Device Sequence Number1059795
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberPNS5F130SIM
Device Catalogue NumberPNS5F130SIM
Device Lot NumberF81957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/27/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005